Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 42, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 13, 2018, 3:39 AM CDT for 4 counties in Texas; Cimarron County, Oklahoma. It took effect at May 13, 2018, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2018, 3:39 AM CDT (08:39 UTC)
- In effect from
- May 13, 2018, 12:00 PM CDT
- Expired
- May 13, 2018, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 4392 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737 WWUS84 KAMA 130839 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 339 AM CDT Sun May 13 2018 OKZ001-TXZ001-006-011-016-132045- /O.NEW.KAMA.FW.W.0042.180513T1700Z-180514T0200Z/ Cimarron-Dallam-Hartley-Oldham-Deaf Smith- 339 AM CDT Sun May 13 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN PARTS OF THE PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon today to 9 PM CDT this evening. * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Hartley...Oldham and Deaf Smith. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Red Flag Threat Index...2 to 5. * Timing...Noon until 9 pm this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
1 follow-up statement
577 WWUS84 KAMA 140153 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 853 PM CDT Sun May 13 2018 OKZ001-TXZ001-006-011-016-140300- /O.EXP.KAMA.FW.W.0042.000000T0000Z-180514T0200Z/ Cimarron-Dallam-Hartley-Oldham-Deaf Smith- 853 PM CDT Sun May 13 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN PARTS OF THE PANHANDLES... Critical fire weather conditions are no longer expected. $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 13, 12:10 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 13, 12:10 AM CDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1210 AM CDT Sun May 13 2018 .AVIATION... 06Z TAF Cycle VFR conditions will prevail at all three TAF sites through 06Z Monday. Winds will be from the southeast to southwest 15 to 25 knots with gusts near 30 knots at the Amarillo and Guymon TAF sites through around 08Z to 11Z Sunday with winds diminishing to around 10 to 20 knots by 08Z to 11Z Sunday. Winds will remain 10 to 20 knots at the Dalhart TAF site through around 15Z to 17Z Sunday. South to southwest winds will increase to around 15 to 25 knots at all three TAF sites around 17Z to 20Z Sunday. Winds will then become southeast to south and diminish again to 10 to 20 knots after 00Z to 02Z Monday. Schneider && .PREV DISCUSSION... /Issued 533 PM CDT Sat May 12 2018/ AVIATION... A warm front will move to the north, so southeast winds at GUY should switch around to more southerly overnight. Southerly winds will continue at DHT and AMA. Winds are expected to increase and get gusty by late morning on Sunday. Skies are expected to remain VFR as showers and thunderstorms should stay to the east of the TAF sites. PREV DISCUSSION... /Issued 359 PM CDT Sat May 12 2018/ DISCUSSION... Dryline set up along the eastern third of the Panhandles. Highs today were very tricky as a weak frontal system stalled over the northern Panhandles. Highs across the Oklahoma Panhandle and northern Texas Panhandle may only make it to the upper 80s, as north winds persisted much longer than expected. Although there soundings indicate a potential cap in place, the latest CAM's suggest that scattered storms will develop along the dryline over a Donley to Beaver County line. Deterministic model soundings that suggested a drier solution, have not handled the dewpoints along the eastern counties very well. By 1pm most models had dewpoints in the mid to upper 40s across the east, and latest obs across the eastern Panhandles are in the upper 40s to lower 60s. Storms may merge into a line and become marginally severe, with wind being the main threat. High based storms with low precipitation potential, will pose a threat for new fire starts due to lightning. Storms are expected to initiate around 4pm and will likely exit by about 10pm. There may be some lingering showers along the far east after 10pm, but wont last long. Weber Going forward from Sunday through the remainder of the forecast period, we have chances of diurnal showers and thunderstorms just about everyday. Some tricky aspects to the forecast however are high temperatures on Sunday and Monday, especially across northern areas as a cold front is currently quasi-stationary across the northern TX Panhandle. Depending on its equatorward and/or poleward progression, temperatures will be cooler behind the front and might have to adjust temperatures accordingly based on its trend of motion. However going into the day on Tuesday, latest 12/12Z model and probabilistic data, the cold front will slowly move southeast across the area. With no pronounced mid level flow, the front should take its time moving southeast across the area. out ahead of the front Tuesday through Wednesday evening will see the best chance of showers and storms. Throughout Sunday through Wednesday, thunderstorm will generally be in a high CAPE, low shear environment, a very typical late summer pattern. This may lead to slow moving thunderstorms that could train and possible lead to some localized flooding if thunderstorms persist in the same areas. Something to monitor in the coming few days. High temperatures will remain above average. Starting Thursday throughout the remainder of the forecast period, an upper level system will enter the Great Basin region proving additional diurnal chances of showers and storms for the region. A higher magnitude lower level wind flow may provide better low level support for better organized convection, but we will analyze that as we get closer with time. High temperature will continue to be above average. Meccariello FIRE WEATHER... Elevated to critical fire weather conditions are expected this evening with min RH values between 8 to 15 percent with southerly 20 ft winds of 15-20 kts. Elevated fire weather conditions are possible across the western Panhandles on Sunday with min RH values between 10-15 percent along with 20 ft. winds out of the southwest around 20 kts. Meccariello && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11/24
Hazardous weather outlook, May 12, 10:28 PM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 1028 PM CDT Sat May 12 2018 OKZ001>003-TXZ001>020-317-131530- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1028 PM CDT Sat May 12 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible Sunday through Thursday across parts of the Oklahoma and Texas Panhandles. If storms develop, they will have the potential to become strong to marginally severe, with strong, gusty winds and hail the primary hazards. Elevated Fire Weather conditions may arise Sunday due to strong winds and low relative humidity values for western portions of the Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated fire weather conditions on Sunday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:01 PM CDT | Special Weather Statement | AMA | Donley | 44 min |
| May 12, 7:27 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 36 min |
| May 13, 3:41 PM CDT | Special Weather Statement | AMA | Roberts | 49 min |
| May 13, 4:21 PM CDT | Special Weather Statement | AMA | Ochiltree | 39 min |
| May 13, 4:37 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree, Roberts | 83 min |
| May 13, 4:40 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree, Roberts | 73 min |
| May 13, 4:45 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 59 min |
| May 13, 5:08 PM CDT | Special Weather Statement | AMA | Donley | 52 min |
| May 13, 5:14 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 61 min |
| May 13, 5:15 PM CDT | Areal Flood Advisory | AMA | Ochiltree | 3 hr |
| May 13, 5:20 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 55 min |
| May 13, 5:25 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray | 65 min |
| May 13, 5:56 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 79 min |
| May 13, 6:06 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 36 min |
| May 13, 6:09 PM CDT | Special Weather Statement | AMA | Wheeler | 36 min |
| May 13, 6:15 PM CDT | Special Weather Statement | AMA | Wheeler | 45 min |
| May 13, 6:28 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray, Wheeler | 62 min |
| May 13, 6:44 PM CDT | Areal Flood Advisory | AMA | Lipscomb | 8 hr |
| May 13, 6:53 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Wheeler | 67 min |
| May 13, 5:28 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 40 min |
| May 13, 5:53 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 66 min |
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.